EconPapers    
Economics at your fingertips  
 

A modified Graham’s convex hull algorithm for finding the connected orthogonal convex hull of a finite planar point set

Phan Thanh An, Phong Thi Thu Huyen and Nguyen Thi Le

Applied Mathematics and Computation, 2021, vol. 397, issue C

Abstract: Graham’s convex hull algorithm outperforms the others on those distributions where most of the points are on or near the boundary of the hull (Allison and Noga, 1984). To use this algorithm for finding an orthogonal convex hull of a finite planar point set, we introduce the concept of extreme points of a connected orthogonal convex hull of the set, and show that these points belong to the set. Then we prove that the connected orthogonal convex hull of a finite set of points is an orthogonal (x,y)-polygon where its convex vertices are its connected orthogonal convex hull’s extreme points. As a result, an efficient algorithm, based on the idea of Graham’s convex hull algorithm, for finding the connected orthogonal convex hull of a finite planar point set is presented. We also show that the lower bound of computational complexity of such algorithms is O(nlogn). Some numerical results for finding the connected orthogonal convex hulls of random sets are given.

Keywords: Convexity; Extreme points; Graham’s convex hull algorithm; Orthogonal convex hulls; x−y convex hulls (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0096300320308420
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:apmaco:v:397:y:2021:i:c:s0096300320308420

DOI: 10.1016/j.amc.2020.125889

Access Statistics for this article

Applied Mathematics and Computation is currently edited by Theodore Simos

More articles in Applied Mathematics and Computation from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:apmaco:v:397:y:2021:i:c:s0096300320308420